Avatar universal
edema
79 year old male with COPD, histroy of A-fib, and currently taking coumadin.  Can the coumadin cause edema in legs and feet?  Can this lead to CHF?
Cancel
2 Answers
Page 1 of 1
61536 tn?1340701763
Edema can be a symptom of CHF, but I don't know that it leads to CHF.  IIt is not a side effect that I'm aware of with Coumadin, so this is likely due to something else.  Definitely give the doctor a call.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
66068 tn?1365196781
Some meds to treat afib and high blood pressure, especially calcium channel blockers, cause foot and ankle swelling. I have afib and take (among other meds) cardizem, a calcium channel blocker. It caused edema, which has now been corrected by also taking a diuretic (HTCZ).

I also take coumadin and don't believe edema is a side-effect.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Your Answer
Avatar universal
Answer
Know how to answer? Tap here to leave your answer...
Answer
Submit Answer
A
A
Top Heart Disease Answerers
11548417 tn?1440481484
Blank
Ger57
Netherlands
159619 tn?1318997813
Blank
erijon
Salt Lake City, UT
Avatar f tn
Blank
achillea
CA
Avatar m tn
Blank
Occupant
IL
Avatar m tn
Blank
tacolino
Ireland
144586 tn?1284669764
Blank
caregiver222
Blank
BloodPressure Tracker
Monitor Your Blood Pressure
Start Tracking Now
Blank
HeartRhythm Tracker
Track your Heart Condition
Start Tracking Now
Recent Activity
4522800 tn?1459192030
Blank
VICourageous commented on VICourageous's status
2 hrs ago
1236893 tn?1408490528
Blank
Truth in Olive Oil
11 hrs ago by gymdandee
4522800 tn?1459192030
Blank
VICourageous commented on VICourageous's status
14 hrs ago
Heart Disease Community Resources
Top Heart Disease Answerers
11548417 tn?1440481484
Blank
Ger57
Netherlands
159619 tn?1318997813
Blank
erijon
Salt Lake City, UT
Avatar f tn
Blank
achillea
CA
Avatar m tn
Blank
Occupant
IL
Avatar m tn
Blank
tacolino
Ireland
144586 tn?1284669764
Blank
caregiver222